Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 158, NWS Rapid City, SD

July 10, 2000Crook County, Wyoming

NWS Rapid City, SD issued this severe thunderstorm warning at Jul 10, 2000, 4:48 PM MDT for Crook County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 4:48 PM MDT (22:48 UTC)
Expired
Jul 10, 2000, 5:45 PM MDT
In force
57 min
Issued by
NWS Rapid City, SD
Area
Whole counties

County Crook County, WY

The radar

The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 4:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:30 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 10, 1:30 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
130 PM MDT MON JUL 10 2000

...ONCE AGAIN HEAVY RAINS WILL BE THE MAIN THREAT THIS EVENING AND
TONIGHT...

AT 19Z...SFC IN CENT MT W MOIST S-SE FLW OVR REGION.  SHWS/TSTMS IN
ERN ZONES ASSCD W/MORNING S/W MVG E.  OTHER TSTMS BEGINING TO DVLP
ACRS NRN HILLS.  LI'S -8 TO -12 ACRS SE MT/FAR NE WY/AND NRN HILLS
WITH THETA-E RIDGE ACRS THIS REGION.  TSTMS WL CONT TO DVLP THRU
AFT...W SLIGHT CHC OF SVR HAIL IN A FEW.  THIS ACTIVITY AHEAD OF
UPPER S/W WHICH WL BRING A MORE WIDESPREAD PCPN OUTBREAK TONIGHT.

FOR TONIGHT...STG 500MB-700MB S/W MVS FM CENT WY INTO WRN SD OVR
NITE...PROVIDING A DEEP LAYER OF LIFT ACRS THE REGION...ESP FM NE WY
THRU NW SD.  SFC LOW FCST FM GCC-RAP-SFD. THETA-E ADV IN 850-700MB
LAYER FM 00Z THRU ARD 09Z QUITE STG.  LLVL JET INC ACRS ERN HALF OF
FA ALSO. PCPBL H20 1.1-1.3 INCHES ACROSS AREA.  SHLD HAVE WIDESPREAD
TSTMS W/BEST BET OF HVY RAIN ALONG AND NORTH OF SFC LOW TRACK.

ON TUES...S/W SLOWLY MVS ACRS ERN 1/2 FA...SHWS AND TSTMS SHLD CONT
OVR ERN 1/2 FA IN AM.  BEHIND S/W PCPBL H20 STILL .9 TO 1.1 INCHES
AND LI'S -4 TO -6 SO WL GO W/CHC OF TSTMS IN THE AFT IN WRN SD...WL
GO DRY IN NE WY.

TUES NITE AND WED...500MB PATTERN QUIET...BUT NICE 700MB S/W MVG
ACRS NRN WY INTO ERN WY BY WED AM.  THIS SHLD PROD SOME SCT TSTMS
ACRS NE WY AND FAR WRN SD BY LATE TUE NIGHT AND ACRS WRN SD...ESP
OVR SRN ZONES ON WED.  PCPBL H20 STILL ARD 1.0 TO 1.1 INCHES AND
LI'S -4 TO -6.

IN THE EXTENDED...UPPER LEVEL RIDGE CONTS THROUGH WEEKEND WITH WRM
TEMPS ALOFT.  WK S/W'S MOVING ACRS NRN PORTION OF RIDGE WL BRI6NG A
DAILY CHC OF TSTMS. THUS...WL CONT W/WARM AND CHC OF TSTMS THRU THE
PERIOD.

.UNR...NONE.

In the hours before

Special weather statement, Jul 10, 11:00 AM MDT, 5 hours 48 minutes before
SDZ024>030-041-WYZ054>058-110600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1100 AM MDT MON JUL 10 2000

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING
AND SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING...

A STORM SYSTEM WILL MOVE THROUGH THE BLACK HILLS REGION LATE THIS
AFTERNOON AND EVENING. THIS STORM WILL COMBINE WITH THE MOIST AND
UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS...DEVELOPING
LATE THIS AFTERNOON OVER NORTHEASTERN WYOMING AND THE BLACK HILLS.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. THE
ORDINARY STORMS ARE EXPECTED TO MOVE NORTHEAST AT 15 MPH...BUT THE
MOST SEVERE STORMS ARE EXPECTED TO MOVE VERY SLOWLY...WHICH WILL
ALSO POSE A HEAVY RAIN THREAT. THE THUNDERSTORMS ARE EXPECTED TO
BECOME MORE WIDESPREAD BY 800 PM MDT...WITH THE THREAT OF LARGE HAIL
DIMINISHING. HOWEVER...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
PERSIST THROUGH MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO END LATE
TONIGHT OVER NORTHEASTERN WYOMING...BUT MAY PERSIST WELL PAST
MIDNIGHT OVER WESTERN SOUTH DAKOTA.

WCJIN-WYNE

Bunkers
Local storm report, Jul 10, 2:28 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
228 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0227 PM    2 NE DEADWOOD             SD   .75 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

Bunkers
N
Local storm report, Jul 10, 3:03 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
303 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 PM    2 NE DEADWOOD             SD   .75 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

Bunkers
N
Local storm report, Jul 10, 3:07 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
307 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0307 PM    2 NE DEADWOOD             SD   .75 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER. STATIONARY
                                          SUPERCELL.

BunkerGs
N
Local storm report, Jul 10, 3:15 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
315 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    1 N DEADWOOD              SD   1 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

0314 PM    2 NE DEADWOOD             SD   .88 INCH HAIL
07/10/00   LAWRE8NCE                       REPORTED BY STORM
                                          SPOTTER. ONE IINCH OF
                                          RAIN.

Bunkers
N
Local storm report, Jul 10, 3:25 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
325 PM MDT MON JUL 10 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0314 PM    DEADWOOD                  SD   .88 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0324 PM    4 NE DEADWOOD             SD   .75 INCH HAIL
07/10/00   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

Bunkers
N

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:23 PM MDTSevere Thunderstorm WarningUNRLawrence37 min
Jul 10, 2:59 PM MDTSevere Thunderstorm WarningUNRLawrence46 min
Jul 10, 3:30 PM MDTSevere Thunderstorm WarningUNRMeade45 min
Jul 10, 3:46 PM MDTSevere Thunderstorm WarningUNRLawrence44 min
Jul 10, 4:13 PM MDTTornado WarningUNRLawrence32 min
Jul 10, 4:21 PM MDTSevere Thunderstorm WarningUNRMeade24 min
Jul 10, 4:43 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington62 min
Jul 10, 5:43 PM MDTSevere Thunderstorm WarningUNRPennington47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.